Hashimotos- is it normal to feel like this, even though you are on medication
Aches all over and tired all the time ? - 0.0% - 0 votes
Depressed ? - 0.0% - 0 votes
Posted 7/21/2014 3:17 AM (GMT -6)
Hi , I'm a new member. I was diagnosed with Hashimotos over a year ago. I'm on 75mg of eltroxin daily and 20mg zanidip for my high blood pressure ( can't seem to get it below 140/100).
I feel my family and friends are sick of listening to me at this stage , to be honest I'm sick of listening to myself. I feel I have turned into a hypochondriac but unfortunately my symptoms have taken over my life.
I don't know when I wake up in the morning how I'm going to feel, I'm constantly tired, have aches and weakness all over (which is impossible to explain to somebody), I am very depressed, don't want to socialise and spend most of the time feeling sorry for myself.
I don t look sick and I see people looking at me thinking its all in mind.
At this stage I don't know what to do, I am having regular blood tests and my doctor says that I'm going in right direction. Is it normal to feel like this even though you are on medication?
Posted 7/21/2014 3:26 AM (GMT -6)
Do you have your latest thyroid related blood tests to post here with reference range ?
Do you take the Eltroxin of Aspen ?
Posted 7/21/2014 5:27 AM (GMT -6)
No unfortunately I don t have copies of my current tests.
I am taking eltroxin
Posted 7/21/2014 6:47 AM (GMT -6)
If you could get a copy that will help us in helping you ... just being on medication is not enough when talking about thyroid, you need to be on the right dose for you, 75 mcg/day is a small dose relatively and you will need to increase your dose based on the next blood test that should be at least six weeks from the last change in your dose.
Aspen Eltroxin is known to cause side effects, I took it a while and then decided to switch to another Levothyroxine brand name, I don't know where you live and thus can't recommend one for you, but Synthroid is the most expensive.
Posted 7/21/2014 7:39 AM (GMT -6)
Thank you for your reply - I will get copies of my blood tests and will post them .
I live in ireland and I have also used a generic form of eltroxin but symptoms were the same , another side effect of eltroxin is my ankles ànd legs swell from time to time so I'm also on lasix to help combat that. Anyway thanks again for reply
Posted 7/21/2014 11:26 AM (GMT -6)
Legs swelling is a known symptom of Hypothyroidism, it might not be related specifically to Eltroxin but to your dose not being adjusted properly.
What brand names are available in Ireland ? (I hope this does not violate the forum rules !?)
Have there been a scandal in Ireland regarding the reformulation of Eltroxin ? Do they import other brand names of Levothyroxine ?
Posted 8/12/2014 10:32 PM (GMT -6)
Hi, did you know swelling in extremities is also a possible side effect of Zanidip? But yes, my underactive thyroid also makes me a bit puffy. It receded markedly when I started eating a liver friendly diet. It is really important to look after your mental health, not just your body. I completely sympathise with the fear of being considered or even in fact being a hypochondriac. You are doing a good thing, taking responsibility for your wellbeing, and taking steps towards feeling better.